MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION NAVIGATOR HD; ENDOSCOPIC ACCESS OVERTUBE, GASTROENTEROLOGY-UROLOGY

BOSTON SCIENTIFIC CORPORATION NAVIGATOR HD; ENDOSCOPIC ACCESS OVERTUBE, GASTROENTEROLOGY-UROLOGY
Model Number M0062502230
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/29/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to boston scientific corporation that navigator hd device was used in the ureter during a ureteroscopy procedure performed on (b)(6) 2022.During the procedure, the sheath appeared brittle and broke in multiple places.Reportedly, the wire inside the sheath made it possible to easily retrieve the fragments.The procedure was completed with the use of another sheath.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Date of event was approximated to be (b)(6) 2022 based on the date the manufacturer became aware of the event.(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a navigator hd access sheath device was used during a ureteroscopy procedure performed on (b)(6) 2022.During the procedure, the sheath appeared brittle and broke in multiple pieces but remained attached to the coil wire.It was reported that the wire inside the sheath was pulled out slowly which made it possible to easily retrieve the fragments.The procedure was completed with another sheath.There were no patient complications have been reported due to this event.
 
Additional Manufacturer Narrative
Block h6: medical device code a0414 captures the reportable event of sheath appeared brittle and broke.Block h10: investigation result.The returned navigator hd device was analyzed, and a visual evaluation noted that only the sheath was returned.The inner dilator was not returned with the device.The sheath was torn along the working length and the inner coil wire was stretched out.A functional evaluation could not be performed due to the condition of the device (sheath was torn and bent).Microscopic examination was performed and it was found that the sheath had bending marks.No other problems with the device were noted.The reported event of sheath break was confirmed.It is possible that factors encountered during the procedure, such as handling and manipulation of the device during use could have caused the found problem of sheath torn and stretch marks on the sheath.Therefore, the most probable root cause is adverse event related to procedure since the adverse event occurred during the procedure and the device had no influence on the event.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.Block h11: correction: block b3 (date of event), b5 (describe event or problem) and h10 (additional mfr narrative).

Brand Name
NAVIGATOR HD
Common Device Name
ENDOSCOPIC ACCESS OVERTUBE, GASTROENTEROLOGY-UROLOGY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key14602000
Report Number3005099803-2022-03049
Device Sequence Number14712582
Product Code FED
UDI-Device Identifier08714729837985
UDI-Public08714729837985
Combination Product (Y/N)N
Initial Reporter StateWV
Initial Reporter CountryUS
PMA/510(K) Number
K140323
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/13/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/26/2023
Device Model NumberM0062502230
Device Catalogue Number250-223
Device Lot Number0027564348
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/17/2022
Supplement Date Received by Manufacturer06/23/2022
Initial Report FDA Received Date06/06/2022
Supplement Report FDA Received Date07/13/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/26/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown